Alert archive / Mississippi / River Flood Warnings in 2009
River Flood Warning 13, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Mar 27, 2009, 6:40 AM CDT for Pike County, Mississippi. It took effect at Mar 27, 2009, 1:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2009, 6:40 AM CDT (11:40 UTC)
- In effect from
- Mar 27, 2009, 1:00 PM CDT
- Expired
- Mar 27, 2009, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS New Orleans, LA
- Flood severity
- Minor
County Pike County, MS
The river
Written for the forecast point Tangipahoa River at Osyka (OSYM6). The gauge peaked at 16.81 ft at Mar 28, 2009, 6:00 PM CDT.
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 20 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07375280, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KLIX 271140 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 640 AM CDT FRI MAR 27 2009 ...THE NATIONAL WEATHER SERVICE IN NEW ORLEANS BATON ROUGE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN MISSISSIPPI... LOUISIANA... TANGIPAHOA RIVER AT OSYKA AFFECTING PIKE COUNTY TANGIPAHOA RIVER NEAR KENTWOOD AFFECTING TANGIPAHOA PARISH TANGIPAHOA RIVER NEAR ROBERT AFFECTING TANGIPAHOA PARISH FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DONT DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && MSC113-280000- /O.NEW.KLIX.FL.W.0013.090327T1800Z-090328T0000Z/ /OSYM6.1.ER.090327T1800Z.090327T1800Z.090327T1800Z.NO/ 640 AM CDT FRI MAR 27 2009 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS/BATON ROUGE HAS ISSUED A * FLOOD WARNING FOR THE TANGIPAHOA RIVER AT OSYKA. * FROM THIS AFTERNOON TO THIS EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 3:45 AM FRIDAY THE STAGE WAS 14.8 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE THIS AFTERNOON. * IMPACT...AT 15.0 FEET...PASTURES AND WOODLANDS ALONG WITH SOME CROP LAND NEAR THE RIVER WILL BE INUNDATED $$ LAC105-280539- /O.NEW.KLIX.FL.W.0014.090328T0000Z-090328T0600Z/ /KENL1.1.ER.090328T0000Z.090328T0000Z.090328T0000Z.NO/ 640 AM CDT FRI MAR 27 2009 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS/BATON ROUGE HAS ISSUED A * FLOOD WARNING FOR THE TANGIPAHOA RIVER NEAR KENTWOOD. * FROM THIS EVENING TO LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 3:00 AM FRIDAY THE STAGE WAS 10.2 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 13.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE THIS EVENING. * IMPACT...AT 13.0 FEET...WATER WILL INVADE THE COMMERCIAL PROPERTY ADJACENT TO THE RIVER $$ LAC105-280539- /O.NEW.KLIX.FL.W.0015.090328T0040Z-090331T1312Z/ /ROBL1.1.ER.090328T0040Z.090329T1200Z.090331T0712Z.NO/ 640 AM CDT FRI MAR 27 2009 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS/BATON ROUGE HAS ISSUED A * FLOOD WARNING FOR THE TANGIPAHOA RIVER NEAR ROBERT. * FROM THIS EVENING TO TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 5:30 AM FRIDAY THE STAGE WAS 11.9 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 17.3 FEET BY SUNDAY MORNING. * IMPACT...AT 17.0 FEET...LOW PLACES ALONG HIGHWAY 22 SOUTH OF ROBERT WILL BE UNDER WATER. WATER WILL APPROACH THE ENTRANCE ROAD OF HIDDEN OAKS CAMPGROUND. TRAILERS AT THE CAMPGROUND WILL BE UNABLE TO BE MOVED OUT WHEN THE RIVER REACHES 18 FEET $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Mar 27, 6:20 AM CDT, 20 minutes earlier.
Area forecast discussion, Mar 27, 6:20 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
620 AM CDT FRI MAR 27 2009
.UPDATE...
QUICK UPDATE TO THE ZONES TO REFLECT UPGRADE TO A COASTAL FLOOD
WARNING AND REMOVAL OF SOME PARISHES FROM THE TORNADO WATCH.
&&
.PREV DISCUSSION... /ISSUED 356 AM CDT FRI MAR 27 2009/
SHORT TERM...
IN THE IMMEDIATE TERM...AN MCV WILL CONTINUE TO ADVANCE TO THE
EAST...LOWERING THE SEVERE WEATHER POTENTIAL ACROSS THE AREA. HAVE
REMOVED THE NORTHSHORE FROM THE WATCH...BUT KEEP THE SOUTHSHORE
AND MISSISSIPPI COASTAL COUNTIES IN FOR NOW...DUE TO ONGOING
CONVECTION AND WARNINGS. IN ADDITION...FLASH FLOODING ACROSS THE
SOUTHSHORE WILL CONTINUE TO BE A MAJOR ISSUE AS ECHOES TRAIN
ACROSS THE AREA. RAINFALL TOTALS OF 6 TO 10 INCHES CANNOT BE RULED
OUT.
IN THE WAKE OF THIS MCV AND ASSOCIATED UPPER LEVEL VORT MAX
SLICING THROUGH THE GULF SOUTH...A BRIEF PERIOD OF SUBSIDENCE IS
EXPECTED TO BUILD IN FOR THIS AFTERNOON. THIS PERIOD OF SUBSIDENCE
AND SOMEWHAT DRIER AIR ALOFT WILL KEEP CONVECTIVE POTENTIAL A BIT
LOWER FOR THIS AFTERNOON. HOWEVER...THE SUBSIDENCE WILL BE QUICKLY
REPLACED A BROAD AREA OF DEEP LIFT IN ADVANCE OF DEEPENING TROUGH
AND AREA OF LOW PRESSURE OVER THE CENTRAL PLAINS. WITH THIS
INCREASED DYNAMIC SUPPORT...EXPECT A FINAL ROUND OF HEAVY RAINFALL
AND SEVERE THUNDERSTORMS FOR TONIGHT. LOOKING AT THE SHEAR
PROFILES FOR TONIGHT...IT LOOKS LIKE ISOLATED TORNADOES...DAMAGING
WINDS...AND HAIL WILL ALL BE POSSIBLE TONIGHT. HOWEVER...THE
OVERALL SYSTEM SHOULD BE MUCH FASTER MOVING AND MAINLY IN THE FORM
OF A SQUALL LINE WITH BOWING SEGMENTS.
STRONG SUBSIDENCE AND COLD AIR ADVECTION WILL WORK IN BEHIND THE
FRONT SATURDAY INTO SATURDAY NIGHT...ALLOWING FOR RAPIDLY CLEARING
SKIES AND MUCH COOLER TEMPERATURES. THESE COOL AND DRY CONDITIONS
WILL PERSIST THROUGH MONDAY AS RIDGING THROUGHOUT THE ATMOSPHERIC
COLUMN DOMINATES.
LONG TERM...
GOING INTO THE MIDDLE AND LATTER PORTIONS OF NEXT WEEK..THE
OVERALL MODELS ARE NOT IN HORRIBLE DISAGREEMENT...BUT ALSO NOT IN
FANTASTIC AGREEMENT. THE GFS SHOWS A SYSTEM SWEEPING THROUGH
TUESDAY INTO TUESDAY NIGHT...WITH A GENERAL SOUTHWEST FLOW
PERSISTING THEREAFTER...WHICH SHOULD ALLOW FOR PERIODS OF
CONVECTIVE ACTIVITY THROUGH FRIDAY. THE ECMWF IS A BIT DRIER FOR
THE END OF THE WEEK...WITH A MORE WESTERLY FLOW IN PLACE ALOFT.
AT THIS TIME...HAVE WENT WITH THE GFS SOLUTION.
AVIATION...
MVFR AND IFR CONDITIONS WILL PERSIST THROUGH AROUND 18Z AT ALL
TERMINALS AS A CONVECTIVE BAND CONTINUES TO IMPACT THE REGION.
VISIBILITIES MAY BRIEFLY DROP INTO THE LIFR RANGE IN THE HEAVIEST
RAIN BANDS. CONDITIONS WILL IMPROVE TO VFR AFTER 18Z...BUT WILL
QUICKLY DEGRADE AFTER 00Z AS ANOTHER STRONG BAND OF CONVECTION
MOVES THROUGH.
MARINE...
STRONG SOUTHERLY FLOW WILL CONTINUE TO KEEP SEAS UP ACROSS THE
COASTAL WATERS. WITH THIS IN MIND...SMALL CRAFT ADVISORIES ARE IN
PLACE FOR THE COASTAL WATERS THROUGH TOMORROW. THE WINDS WILL
SHIFT BEHIND THE FRONT TOMORROW AFTERNOON...WHICH WILL KEEP WINDS
UP OVER THE WATERS...ALLOWING THE ADVISORIES TO PERSIST THROUGH
TOMORROW NIGHT. TIDES WILL ALSO REMAIN HIGH THROUGH THE
PERIOD...WITH COASTAL FLOODING EXPECTED.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 81 55 66 37 / 40 80 30 0
BTR 82 53 66 39 / 40 80 30 0
MSY 80 62 66 43 / 60 80 50 0
GPT 78 67 70 42 / 70 80 70 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...COASTAL FLOOD WARNING UNTIL 7 PM CDT THIS EVENING FOR LAZ038-040-
050-058-060>064-067>070.
FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR LAZ034>040-
046>050-056>070.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT SUNDAY FOR GMZ550-555-570-
575.
SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 7 AM CDT
SATURDAY FOR GMZ530.
MS...COASTAL FLOOD WARNING UNTIL 7 PM CDT THIS EVENING FOR MSZ080.
FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR MSZ068>071-077-
080>082.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT SUNDAY FOR GMZ555-570-575.
&&Hazardous weather outlook, Mar 27, 6:31 AM CDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 631 AM CDT FRI MAR 27 2009 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-272330- PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM- PASCAGOULA TO SW PASS MISSISSIPPI RIVER 20-60 NM OUT- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER 20-60 NM OUT-AMITE- ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS- LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES- LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE- POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST- ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE- UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL- WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 631 AM CDT FRI MAR 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE WEATHER... A SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES ACROSS SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. THE HIGHEST RISK OF SEVERE THUNDERSTORM ACTIVITY WILL BE LATE THIS EVENING THROUGH EARLY SATURDAY MORNING. OVERALL ATMOSPHERIC PROFILES ARE HIGHLY FAVORABLE TO DAMAGING WINDS AND ISOLATED TORNADOES WITH THESE SEVERE THUNDERSTORMS. HEAVY RAINFALL... ADDITIONAL HEAVY RAIN IS POSSIBLE TONIGHT. SOME AREAS MAY RECEIVE AN ADDITIONAL 3 INCHES OF RAIN BY FRIDAY MORNING. IF THIS AMOUNT OF RAIN FALLS IN A SHORT PERIOD OF TIME...FLOODING OF LOW LYING AREAS AND SOME ROADWAYS WILL OCCUR. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE ENTIRE AREA. MARINE HAZARDS... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE GULF WATERS AND TIDAL LAKES. PERSISTENT SOUTHEAST WINDS AROUND 20 KNOTS WITH HIGHER GUSTS WILL CONTINUE TO RESULT IN SWELL-ENHANCED SEA HEIGHTS OF 6 TO 9 FEET...MAINLY BEYOND 15 NAUTICAL MILES FROM SHORE. COASTAL FLOODING...SOUTHEAST WINDS WILL CAUSE TIDES TO REMAIN 1 TO 2 FEET ABOVE NORMAL THROUGH FRIDAY NIGHT ALONG THE COAST. HOWEVER... ASTRONOMICAL TIDES WILL BE AT THEIR HIGHEST FRIDAY AROUND NOON...WHEN THE STRONGEST WINDS OVER THE GULF WATERS WILL COME JUST AHEAD OF THE COLD FRONT FRIDAY AND FRIDAY NIGHT. THESE WINDS WILL CAUSE TIDES TO BE 2 TO 3 FEET OR MORE ABOVE NORMAL LEVELS. FOR THIS REASON...A COASTAL FLOOD WARNING HAS BEEN ISSUED FOR PORTIONS OF THE LOUISIANA AND MISSISSIPPI COAST FOR THE DAYTIME HOURS ON FRIDAY. RIVER FLOODING... DUE TO THE HEAVY RAINFALL...SEVERAL RIVERS WILL RISE OR REMAIN ABOVE FLOOD STAGE. REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY RIVER FLOODING... SEVERAL RIVERS WILL REMAIN ABOVE FLOOD THIS WEEKEND BEFORE FALLING BACK BELOW FLOOD STAGE NEXT WEEK. REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR INFORMATION. MARINE HAZARDS... SOUTHEASTERLY WINDS WILL CONTINUE TO BRING LARGE SWELL TO THE COASTAL WATERS THROUGH SATURDAY MORNING. WINDS WILL SHIFT OUT OF THE NORTHWEST DURING THE DAY ON SATURDAY AND REMAIN ABOVE 20 KNOTS THROUGH SATURDAY NIGHT. THESE STRONG WINDS WILL ALLOW SEAS TO REMAIN IN THE 6 TO 9 FOOT RANGE. THUNDERSTORMS... ANOTHER FRONTAL BOUNDARY IS EXPECTED TO BRING SCATTERED THUNDERSTORMS TO THE REGION TUESDAY INTO TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED AT THIS TIME. ALSO...SPOTTERS...EMERGENCY MANAGERS AND FIRST RESPONDERS NEED TO CONTINUE TO MONITOR THE LATEST FORECASTS AND STATEMENTS FOR UPDATED INFORMATION ON SIGNIFICANT WEATHER THREATS FRIDAY AND FRIDAY EVENING. IN ADDITION...PLEASE PASS ON ANY SEVERE WEATHER OR FLOODING REPORTS. 32
In the hours before
Local storm report, Mar 27, 1:47 AM CDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
147 AM CDT FRI MAR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 AM HAIL LAROSE 29.57N 90.37W
03/27/2009 E0.50 INCH LAFOURCHE LA PUBLIC
MARBLE SIZE HAIL IN LAROSE
&&
PGRIGSBYLocal storm report, Mar 27, 3:11 AM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
311 AM CDT FRI MAR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM TORNADO RESERVE 30.08N 90.56W
03/27/2009 ST. JOHN THE BAPTI LA EMERGENCY MNGR
POWER OUTAGES, LARGE TREE LIMBS ON ROADWAYS, TREE ON
HOUSE ON E. 27TH STREET GARYVILLE
0130 AM TORNADO EDGARD 30.03N 90.56W
03/27/2009 ST. JOHN THE BAPTI LA EMERGENCY MNGR
POWER OUTAGES, 1 TRAILER DESTROYED, 2 TRAILERS KNOCKED
OFF BLOCKS.
0136 AM TSTM WND DMG 11 E PICAYUNE 30.53N 89.49W
03/27/2009 HANCOCK MS EMERGENCY MNGR
TREES DOWN ON HWY 43 AT LEETOWN ROAD
0142 AM NON-TSTM WND DMG 18 N DIAMONDHEAD 30.64N 89.37W
03/27/2009 HANCOCK MS EMERGENCY MNGR
LARGE TREE DEBRIS BLOCKING HWY603, HWY43 AND HWY53
0145 AM TSTM WND DMG 3 N PEARL RIVER 30.42N 89.75W
03/27/2009 ST. TAMMANY LA TRAINED SPOTTER
TREES DOWN AND ROOFS BLOWN OFF 2 HOMES NEAR HICKORY.
REPORTED BY SPOTTER MITCHELL GEISLLER AND FIRE DEPT.
&&
TERICKSONLocal storm report, Mar 27, 3:32 AM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
332 AM CDT FRI MAR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 AM FLASH FLOOD RACELAND 29.72N 90.60W
03/27/2009 LAFOURCHE LA EMERGENCY MNGR
WATER ENTERING 7 HOMES IN RACELAND MATHEWS AND LOCKPORT
0327 AM FLASH FLOOD THIBODAUX 29.79N 90.82W
03/27/2009 LAFOURCHE LA EMERGENCY MNGR
WATER WITHIN A FEW INCHES OF SEVERAL HOMES
&&
TERICKSONLocal storm report, Mar 27, 5:39 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW ORLEANS LA
539 AM CDT FRI MAR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM TSTM WND DMG 3 E GONZALES 30.22N 90.87W
03/26/2009 ASCENSION LA EMERGENCY MNGR
POSSIBLE TORNADO IN ST. AMANT. ONE HOUSE DESTROYED...2
OTHERS WITH MINOR DAMAGE. ONE PERSON INJURED. POWER POLES
SNAPPED ON WEBER CITY ROAD.
1130 PM TSTM WND DMG PIERRE PART 29.96N 91.21W
03/26/2009 ASSUMPTION LA LAW ENFORCEMENT
TREES DOWN IN PIERRE PART.
1145 PM TSTM WND DMG LABADIEVILLE 29.82N 90.96W
03/26/2009 ASSUMPTION LA LAW ENFORCEMENT
TRAILERS DAMAGED ON HWY 1010 IN LABADIEVILLE. ONE TRAILER
HAD ROOF RIPPED OFF. ANOTHER TRAILER BLOWN ON SIDE.
1150 PM HAIL METAIRIE 30.00N 90.18W
03/26/2009 E1.00 INCH JEFFERSON LA NWS EMPLOYEE
1214 AM HAIL HOUMA 29.58N 90.71W
03/27/2009 E0.88 INCH TERREBONNE LA TRAINED SPOTTER
NICKEL SIZE REPORTED FROM TRAINED SPOTTER IN HOUMA AREA.
1248 AM TSTM WND GST NEW ORLEANS 29.97N 90.08W
03/27/2009 M55.00 MPH ORLEANS LA BROADCAST MEDIA
WVUE-TV 8 MEASURED AT STATION.
1258 AM HAIL HOUMA 29.58N 90.71W
03/27/2009 M0.50 INCH TERREBONNE LA TRAINED SPOTTER
MARBLE SIZE HAIL AND WINDS ESTIMATED AT 50-60 MPH ON
MARTIN LUTHER KING BLVD IN HOUMA.
0130 AM TORNADO EDGARD 30.03N 90.56W
03/27/2009 ST. JOHN THE BAPTI LA EMERGENCY MNGR
POWER OUTAGES, 1 TRAILER DESTROYED, 2 TRAILERS KNOCKED
OFF BLOCKS.
0130 AM TORNADO RESERVE 30.08N 90.56W
03/27/2009 ST. JOHN THE BAPTI LA EMERGENCY MNGR
POWER OUTAGES, LARGE TREE LIMBS ON ROADWAYS, TREE ON
HOUSE ON E. 27TH STREET GARYVILLE
0136 AM TSTM WND DMG 11 E PICAYUNE 30.53N 89.49W
03/27/2009 HANCOCK MS EMERGENCY MNGR
TREES DOWN ON HWY 43 AT LEETOWN ROAD
0140 AM HAIL LAROSE 29.57N 90.37W
03/27/2009 E0.50 INCH LAFOURCHE LA PUBLIC
MARBLE SIZE HAIL IN LAROSE
0142 AM NON-TSTM WND DMG 18 N DIAMONDHEAD 30.64N 89.37W
03/27/2009 HANCOCK MS EMERGENCY MNGR
LARGE TREE DEBRIS BLOCKING HWY603, HWY43 AND HWY53
0145 AM TSTM WND DMG 3 N PEARL RIVER 30.42N 89.75W
03/27/2009 ST. TAMMANY LA TRAINED SPOTTER
TREES DOWN AND ROOFS BLOWN OFF 2 HOMES NEAR HICKORY.
REPORTED BY SPOTTER MITCHELL GEISLLER AND FIRE DEPT.
0227 AM TSTM WND DMG BILOXI 30.42N 88.93W
03/27/2009 HARRISON MS TRAINED SPOTTER
POSSIBLE TORNADO NEAR THE ISLE OF CAPRI CASINO IN BILOXI.
0327 AM FLASH FLOOD RACELAND 29.72N 90.60W
03/27/2009 LAFOURCHE LA EMERGENCY MNGR
WATER ENTERING 7 HOMES IN RACELAND MATHEWS AND LOCKPORT
0327 AM FLASH FLOOD THIBODAUX 29.79N 90.82W
03/27/2009 LAFOURCHE LA EMERGENCY MNGR
WATER WITHIN A FEW INCHES OF SEVERAL HOMES
0415 AM FLASH FLOOD 5 SE NORCO 29.95N 90.35W
03/27/2009 ST. CHARLES LA EMERGENCY MNGR
MAJOR STREET FLOODING IN DESTRAHAN ST. ROSE AND LULING
0415 AM FLASH FLOOD HOUMA 29.58N 90.71W
03/27/2009 TERREBONNE LA EMERGENCY MNGR
WIDESPREAD SEVERE FLOODING IN TERREBONNE PARISH. MANY
HOUSES WITH WATER IN THEM. SHELTERS STATE HAVE BEEN
OPENED.
0515 AM FLASH FLOOD WESTWEGO 29.90N 90.14W
03/27/2009 JEFFERSON LA EMERGENCY MNGR
HOMES AND VEHICLES FLOODED IN NUMEROUS AREAS OF THE
PARISH
&&
PGRIGSBYLocal storm report, Mar 27, 6:24 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
624 AM CDT FRI MAR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 AM FLASH FLOOD NEW ORLEANS 29.97N 90.08W
03/27/2009 ORLEANS LA BROADCAST MEDIA
NUMEROUS AREAS AND VEHICLES UNDER WATER.
0550 AM FLASH FLOOD BELLE CHASSE 29.85N 90.00W
03/27/2009 PLAQUEMINES LA LAW ENFORCEMENT
HOMES AND VEHICLES FLOODED IN BELLE CHASSE
0550 AM FLOOD LAROSE 29.57N 90.37W
03/27/2009 LAFOURCHE LA EMERGENCY MNGR
COASTAL FLOODING OCCURRING OUTSIDE LEVEE SYSTEMS AT
LAROSE. NORTH AMERICAN SHIPYARD UNDER 2 FEET OF WATER.
&&
TERICKSONLocal storm report, Mar 27, 6:36 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
636 AM CDT FRI MAR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 AM FLASH FLOOD CHALMETTE 29.94N 89.97W
03/27/2009 ST. BERNARD LA LAW ENFORCEMENT
SOME VEHICLES FLOODED ON STREETS
&&
TERICKSONThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 7:33 PM CDT | Areal Flood Advisory | LIX | Jackson | 100 days |
| Mar 26, 7:42 PM CDT | Areal Flood Advisory | LIX | Harrison, Pearl River | 100 days |
| Mar 26, 7:56 PM CDT | Severe Thunderstorm Warning | LIX | Amite | 49 min |
| Mar 26, 8:03 PM CDT | Tornado Warning | LIX | Amite | 27 min |
| Mar 26, 8:27 PM CDT | Tornado Warning | LIX | Amite, Pike | 33 min |
| Mar 26, 8:59 PM CDT | Severe Thunderstorm Warning | LIX | Amite, Pike, Walthall | 23 min |
| Mar 26, 11:00 PM CDT | Areal Flood Advisory | LIX | Harrison, Jackson, Pearl River | 104 days |
| Mar 27, 12:00 AM CDT | River Flood Warning | LIX | Pearl River | 6 days |
| Mar 27, 1:00 AM CDT | River Flood Warning | LIX | Pearl River | 3 days |
| Mar 27, 1:03 AM CDT | Areal Flood Advisory | LIX | Amite, Pearl River, Pike, Walthall | 111 days |
| Mar 27, 1:12 AM CDT | Severe Thunderstorm Warning | LIX | Hancock, Harrison, Pearl River | 63 min |
| Mar 27, 1:33 AM CDT | Tornado Warning | LIX | Hancock | 27 min |
| Mar 27, 1:39 AM CDT | Tornado Warning | LIX | Hancock, Harrison | 17 min |
| Mar 27, 1:59 AM CDT | Tornado Warning | LIX | Harrison | 31 min |
| Mar 27, 2:13 AM CDT | Severe Thunderstorm Warning | LIX | Harrison, Jackson | 47 min |
| Mar 27, 2:42 AM CDT | Tornado Warning | LIX | Jackson | 33 min |
| Mar 27, 2:48 AM CDT | Tornado Warning | LIX | Jackson | 27 min |
| Mar 27, 3:00 AM CDT | Tornado Warning | LIX | Jackson | 15 min |
| Mar 27, 4:09 AM CDT | River Flood Warning | LIX | Pike, Walthall | 4 days |
| Mar 27, 5:58 AM CDT | Coastal Flood Warning | LIX | 34 hr | |
| Mar 27, 9:28 AM CDT | River Flood Warning | LIX | Harrison | 60 hr |
| Mar 27, 9:30 AM CDT | River Flood Warning | LIX | Harrison | 4 days |
| Mar 27, 9:31 AM CDT | River Flood Warning | LIX | Harrison | 3 days |
| Mar 27, 6:46 PM CDT | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 59 min |
Nearby
River Flood Warnings in Mississippi, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.